Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 58, NWS Corpus Christi, TX

December 18, 2021San Patricio County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Dec 18, 2021, 2:31 PM CST for San Patricio County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 18, 2021, 2:31 PM CST (20:31 UTC)
Expired
Dec 18, 2021, 3:15 PM CST
In force
44 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 24 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.5 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2021-12-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2358 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2021-12-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2358 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
531 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
1.1
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted.

807 
WUUS54 KCRP 182031
SVRCRP
TXC409-182115-
/O.NEW.KCRP.SV.W.0058.211218T2031Z-211218T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Corpus Christi TX
231 PM CST Sat Dec 18 2021

The National Weather Service in Corpus Christi has issued a

* Severe Thunderstorm Warning for...
  Central San Patricio County in south central Texas...

* Until 315 PM CST.

* At 231 PM CST, a severe thunderstorm was located over Odem, or 7
  miles southwest of Sinton, moving east at 25 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Sinton, Taft, Odem, Gregory, Edroy and Taft Southwest. 

This includes the following highways...
 Interstate 37 between mile markers 18 and 23.
 US Highway 181 between mile markers 620 and 636.
 US Highway 77 between mile markers 638 and 658.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2796 9771 2813 9743 2812 9742 2812 9741
      2811 9740 2813 9740 2813 9738 2792 9728
      2788 9761 2789 9761 2790 9763 2787 9763
      2787 9766
TIME...MOT...LOC 2031Z 248DEG 21KT 2794 9759 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

ADAMS
2 follow-up statements
869 
WWUS54 KCRP 182050
SVSCRP

Severe Weather Statement
National Weather Service Corpus Christi TX
250 PM CST Sat Dec 18 2021

TXC409-182115-
/O.CON.KCRP.SV.W.0058.000000T0000Z-211218T2115Z/
San Patricio TX-
250 PM CST Sat Dec 18 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CST
FOR CENTRAL SAN PATRICIO COUNTY...

At 250 PM CST, a severe thunderstorm was located near Sinton, moving
east at 20 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Sinton, Taft and Taft Southwest. 

This includes the following highways...
 US Highway 181 between mile markers 624 and 634.
 US Highway 77 between mile markers 650 and 652.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2791 9755 2798 9758 2811 9739 2792 9731
      2791 9736
TIME...MOT...LOC 2050Z 248DEG 18KT 2797 9750 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

ADAMS
945 
WWUS54 KCRP 182105
SVSCRP

Severe Weather Statement
National Weather Service Corpus Christi TX
305 PM CST Sat Dec 18 2021

TXC409-182115-
/O.EXP.KCRP.SV.W.0058.000000T0000Z-211218T2115Z/
San Patricio TX-
305 PM CST Sat Dec 18 2021

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SAN PATRICIO COUNTY
WILL EXPIRE AT 315 PM CST...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

LAT...LON 2791 9755 2798 9758 2811 9739 2792 9731
      2791 9736
TIME...MOT...LOC 2105Z 248DEG 21KT 2799 9743 

$$

ADAMS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 18, 11:28 AM CST, 3 hours 3 minutes earlier.

Area forecast discussion, Dec 18, 11:28 AM CST, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1128 AM CST Sat Dec 18 2021

.AVIATION...
Cold front just NW of VCT will continue sweeping S this afternoon
ahead of gusty N winds and low CIGs. Widespread +TSRA are most
likely at VCT with the potential for some hail, before this
activity shifts mostly offshore later today. Farther SW along the
front, still feel that some TS will threaten CRP during FROPA
around 21z. Precip should taper from N-S following FROPA with
most areas dry this evening with VFR ceilings west and mostly MVFR
for the eastern terminals. Potential for some -RA tomorrow
morning is too iffy at the moment for inclusion in this TAF cycle,
but after 18z Sunday this should change.

&&

.PREV DISCUSSION... /Issued 956 AM CST Sat Dec 18 2021/

DISCUSSION...

Quick update this morning to align PoPs more closely to observed
trends and to boost winds speeds a bit more behind FROPA this
afternoon. This front as of 930 AM stretched from SAT west to near
DRT and was moving south around 20 knots. On this pace, FROPA
looks to occur at VCT around 1 PM and CRP ~3 PM which aligns well
with the latest HRRR and NAM. Prospects for severe storms are
perking up a bit more, especially over the northern Coastal Bend
and Victoria Crossroads where a N-S axis of exceptionally rich
PWATs (1.6") resides with MLCAPEs AOA 2000 J/kg. Compared to
points farther W-SW, this deeper boundary layer moisture and
subsequent weaker capping is convecting more easily and should
result in the greatest coverage of storms focusing NE of CRP
through the day. The concern for CRP and the rest of the Coastal
Plains is that 850mb winds have veered more SW since the 12z RAOB
and increased to 20 knots which may unfortunately advect lower
PWATs/more CIN along our southern coast by the time FROPA occurs
this afternoon. This is evident in the latest HREF which shows
diminished storm coverage this afternoon near CRP, although our
PoPs over the southern coastal counties remain 60-70% given such
favorable ascent on the horizon, with 90% PoPs farther northeast
closer to the moist axis. No other updates at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    81  47  51  43  58  /  60  30  50  70  20
Victoria          75  45  52  42  57  /  90  10  30  50  20
Laredo            81  47  53  46  63  /  20  20  40  50  10
Alice             78  46  50  40  61  /  40  30  50  70  20
Rockport          75  48  52  44  60  /  80  30  40  70  30
Cotulla           75  45  51  42  66  /  40  20  40  40  10
Kingsville        81  47  50  42  60  /  40  30  50  70  20
Navy Corpus       77  49  53  47  58  /  70  30  50  80  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Gale Warning from 4 PM this afternoon to 6 AM CST Sunday For the
     following zones: Coastal waters from Baffin Bay to Port
     Aransas out 20 NM...Coastal waters from Port Aransas to
     Matagorda Ship Channel out 20 NM...Waters from Baffin Bay
     to Port Aransas from 20 to 60 NM...Waters from Port Aransas
     to Matagorda Ship Channel from 20 to 60 NM.

     Small Craft Advisory from 4 PM this afternoon to 10 AM CST
     Sunday For the following zones: Bays and Waterways from
     Baffin Bay to Port Aransas...Bays and Waterways from Port
     Aransas to Port O'Connor.

&&

MCZ/93...AVIATION
Hazardous weather outlook, Dec 18, 4:00 AM CST, 10 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
400 AM CST Sat Dec 18 2021

TXZ229>234-239>247-342>347-442-443-447-191100-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
400 AM CST Sat Dec 18 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Scattered thunderstorms are expected as a cold front moves
into the region today. Some of the storms could become strong to
severe ahead of the front today. Damaging winds and large hail
will be possible with some of these storms. Tornadoes may develop
also, especially near the Mid-Coast region.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-191100-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
400 AM CST Sat Dec 18 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

A Gale Warning is in effect from late this afternoon through
tonight for the Gulf waters. A Small Craft Advisory is in effect
from late this afternoon through tonight for the bays.

Scattered thunderstorms are expected today through this
evening. Some of the storms could produce strong winds today.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Small Craft Advisory conditions are expected Sunday night over the
Gulf waters.

TMT/BF

In the hours before

Special weather statement, Dec 18, 12:24 PM CST, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1224 PM CST Sat Dec 18 2021

TXZ232>234-181900-
Victoria TX-Bee TX-Goliad TX-
1224 PM CST Sat Dec 18 2021

...Strong thunderstorms will impact portions of northwestern
Victoria, northern Goliad and north central Bee Counties through 100
PM CST...

At 1224 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Yorktown to 6 miles northeast of Charco to near
Tulsita. Movement was east at 40 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Goliad, Schroeder, Ander, Tulsita, Mission Valley, Weesatche, Weser,
Nursery, Charco and Pettus.

This includes the following highways...
 US Highway 181 between mile markers 572 and 574.
 US Highway 183 between mile markers 628 and 642.
 US Highway 59 between mile markers 666 and 670.
 US Highway 87 between mile markers 798 and 802.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2907 9702 2888 9709 2862 9743 2864 9796
      2869 9786 2867 9778 2892 9742 2887 9730
TIME...MOT...LOC 1824Z 259DEG 34KT 2899 9752 2881 9756 2867 9777

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

ADAMS
Special weather statement, Dec 18, 12:58 PM CST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1258 PM CST Sat Dec 18 2021

TXZ232-233-181930-
Bee TX-Goliad TX-
1258 PM CST Sat Dec 18 2021

...A strong thunderstorm will impact portions of southwestern Goliad
and north central Bee Counties through 130 PM CST...

At 1257 PM CST, Doppler radar was tracking a strong thunderstorm near
Normanna, or 9 miles north of Beeville, moving northeast at 20 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Normanna, Pettus, Berclair and Tuleta.

This includes the following highways...
 US Highway 181 between mile markers 576 and 588.
 US Highway 59 between mile markers 680 and 690.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2845 9781 2862 9784 2869 9763 2845 9752
TIME...MOT...LOC 1857Z 243DEG 15KT 2853 9772

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

ADAMS
Special weather statement, Dec 18, 1:27 PM CST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
127 PM CST Sat Dec 18 2021

TXZ229>234-239>247-342>344-346-347-442-443-447-182230-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Coastal Refugio-
Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands-
Including the cities of Cotulla, Calliham, Cross, Loma Alta,
Tilden, George West, Three Rivers, Beeville, Goliad, Victoria,
Aguilares, Columbia Bridge, Laredo, Orvil, Freer, Benavides,
San Diego, Alice, Orange Grove, Kingsville, Loyola Beach,
Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft,
Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay,
Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside,
Austwell, Magnolia Beach, and Port Lavaca
127 PM CST Sat Dec 18 2021

...STRONG NORTHERLY WIND GUSTS BEHIND A COLD FRONT...

A cold front will continue moving south across South Texas this
afternoon ahead of northerly winds of 20 to 30 mph, and
occasional gusts approaching 40 mph. This front is expected to
reach areas such as Corpus Christi, Rockport, Alice, Freer, and
Laredo between 3 PM and 4 PM.

Lightweight outdoor objects such as lawn ornaments, garbage cans
and tents should be secured or brought indoors. Scattered to
numerous showers and thunderstorms are also expected along and
behind this cold front. Remember, if you can hear thunder, you are
close enough to be struck by lightning. When thunder roars, go
indoors!
Special weather statement, Dec 18, 2:06 PM CST, 25 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
206 PM CST Sat Dec 18 2021

TXZ244-246-182030-
Inland San Patricio TX-Inland Refugio TX-
206 PM CST Sat Dec 18 2021

...A strong thunderstorm will impact portions of northeastern San
Patricio and southwestern Refugio Counties through 230 PM CST...

At 205 PM CST, Doppler radar was tracking a strong thunderstorm near
St. Paul, or 7 miles north of Sinton, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
St. Paul.

This includes the following highways...
 US Highway 181 near mile marker 618.
 US Highway 77 between mile markers 630 and 642.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2826 9735 2807 9729 2806 9730 2807 9756
      2813 9758 2813 9757 2818 9753
TIME...MOT...LOC 2005Z 254DEG 18KT 2813 9748

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

ADAMS
Special weather statement, Dec 18, 2:23 PM CST, 8 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
223 PM CST Sat Dec 18 2021

TXZ239-182100-
Webb TX-
223 PM CST Sat Dec 18 2021

...A strong thunderstorm will impact portions of north central Webb
County through 300 PM CST...

At 223 PM CST, Doppler radar was tracking a strong thunderstorm near
Las Tiendas, or 24 miles southwest of Encinal, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Las Tiendas and Ranchos Penitas West.

This includes US Highway 83 between mile markers 680 and 682.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2799 9986 2804 9951 2766 9956 2774 9980
      2776 9980 2778 9982 2776 9982 2776 9984
      2779 9985 2780 9988 2781 9987 2785 9988
TIME...MOT...LOC 2023Z 283DEG 20KT 2789 9972

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

ADAMS

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 2:37 AM CSTGale WarningCRP23 hr
Dec 18, 2:51 AM CSTSmall Craft AdvisoryCRP57 hr
Dec 18, 12:24 PM CSTSpecial Weather StatementCRPGoliad36 min
Dec 18, 12:58 PM CSTSpecial Weather StatementCRPBee32 min
Dec 18, 2:06 PM CSTSpecial Weather StatementCRPSan Patricio24 min
Dec 18, 2:23 PM CSTSpecial Weather StatementCRPWebb37 min
Dec 18, 2:55 PM CSTSevere Thunderstorm WarningCRPWebb50 min
Dec 18, 3:34 PM CSTSevere Thunderstorm WarningCRPWebb41 min
Dec 18, 3:48 PM CSTSpecial Weather StatementCRPAransas27 min
Dec 18, 4:14 PM CSTSpecial Weather StatementCRPWebb31 min
Dec 18, 4:39 PM CSTSpecial Weather StatementCRPDuval36 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.